MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA5-35-80-6-8.0
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: terumo.035" glidewire & terumo 6 fr introducer.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an angioplasty procedure patient's forearm arteriovenous shunt, the advance 35 lp low profile balloon catheter ruptured circumferentially upon inflation.Inflation pressure not known but reportedly was under the nominal pressure.Type of contrast is unknown.There was no angulation or calcification of the patient's anatomy.The complaint device was removed and another balloon catheter was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, documentation, quality control, and a visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device confirmed that additional forms and images were attached.The balloon rupture was confirmed and determined to be longitudinal and circumferential.The device was returned with no missing parts.However, two locations appeared to have flattened on the catheter shaft.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed two nonconforming events which could contribute to this failure mode.This first was for balloon damage, and the second was for leakage.Although these nonconformances were related, they were scrapped and not replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, a review of the device documentation and quality control procedures was conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states to not exceed the rated burst pressure as the balloon may rupture.Instead, the balloon inflation pressures should be followed based on the compliance card, also included in every balloon.Upon opening and removing the device, inspection of the catheter is required to ensure no damage has occurred during shipping.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Measures are being conducted to address this failure mode.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7993736
Report Number1820334-2018-03148
Device Sequence Number13525190
Product Code DQY
UDI-Device Identifier10827002523477
UDI-Public(01)10827002523477(17)210813(10)9088334
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2021
Device Catalogue NumberPTA5-35-80-6-8.0
Device Lot Number9088334
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2018
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer01/04/2019
Initial Report FDA Received Date10/22/2018
Supplement Report FDA Received Date01/10/2019
Patient Sequence Number1